Severe hypersensitivity syndrome due to sulfasalazine associated with reactivation of human herpesvirus 6.

@article{Tohyama1998SevereHS,
  title={Severe hypersensitivity syndrome due to sulfasalazine associated with reactivation of human herpesvirus 6.},
  author={Mikiko Tohyama and Yoshikazu Yahata and Masako Yasukawa and Reiko Inagi and Yoshio Urano and Kiyofumi Yamanishi and Koji Hashimoto},
  journal={Archives of dermatology},
  year={1998},
  volume={134 9},
  pages={
          1113-7
        }
}
BACKGROUND A severe adverse reaction to sulfasalazine therapy has been associated with hypersensitivity syndrome, the clinical features of which are similar to infectious mononucleosis. No serologic evidence of viral infections has been reported with this syndrome; however, human herpesvirus 6 infection has not been specifically investigated, which could cause an infectious mononucleosislike syndrome. OBSERVATIONS We report 2 cases of hypersensitivity syndrome induced by the use of… CONTINUE READING
Highly Cited
This paper has 111 citations. REVIEW CITATIONS

Citations

Publications citing this paper.
Showing 1-10 of 54 extracted citations

Idiosyncratic adverse drug reactions: current concepts.

Pharmacological reviews • 2013
View 11 Excerpts
Highly Influenced

Human herpes virus 6 encephalitis in allopurinol-induced hypersensitivity syndrome.

Acta dermato-venereologica • 2003
View 3 Excerpts
Highly Influenced

112 Citations

051015'00'04'09'14'19
Citations per Year
Semantic Scholar estimates that this publication has 112 citations based on the available data.

See our FAQ for additional information.

References

Publications referenced by this paper.
Showing 1-10 of 31 references

A case of human herpesvirus-6 lymphadenitis with infectious mononucleosis-like syndrome

Y Sumiyoshi, M Kikuchi, +3 authors Y. Minamishima
1995

Primary human herpesvirus 6 infection in an adult.

The New England journal of medicine • 1993
View 1 Excerpt